U.S. doctors online nowAsk doctors free
A 23-year-old member asked:

i've had a cold for the past 3days. now just a dry cough & im losing my voice. do i kneed antibiotics, what should i do? no sore throat, fever, headache.

3 doctor answers8 doctors weighed in
Dr. Christopher Guzik
Family Medicine 24 years experience
Treat the symptoms: Colds are caused by a virus. Antibiotics do not treat a virus. Keep hydrated and treat the symptoms. Stop the cough and your voice will return. Coughing strains the vocal cords. Treat the cough with something to help control it. An antihistamine tablet may be helpful to dry mucus in the throat and decrease cough.
Dr. Keegan Duchicela
Family Medicine 14 years experience
No...: It's great you asked though! on average colds can last 3-7 days. Colds are viral - meaning antibiotics don't do anything. Antibiotics can even cause nasty yeast infections, diarrhea and superbugs that colonize your body (not to mention allergic reactions in some people). For your cold, stick to rest, fluids, then more rest. (did i mention rest.) hope you feel better!
Dr. Sue Ferranti
Internal Medicine 29 years experience
Probably not...: Your symptoms as described likely represent a viral infection so antibiotics will not treat your infection. Viral infections are the most common cause of upper respiratory infections and resolve on their own within a week or so. Seek medical attention if your symptoms worsen.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

NJ
A 23-year-old male asked:

I injured my back weight-lifting four days ago. I've had pain, minor spasms, and loss of appetite. Advil (ibuprofen) was giving me heartburn. What shoul I do?

2 doctor answers6 doctors weighed in
Dr. Allen Fein
Specializes in Family Medicine
See MD, Stop Advil (ibuprofen): Sounds like you have already done enough watching and waiting. Go to your physician for an examination to check for disc injury and other problems. Over the counter analgesics, physical therapy, massage therapy, yoga and acupuncture may help. Initiall cold, then warm compresses after a day or two. If not resolving, i send my patients for x-ray, mri, and referral to ortho and/or pain clinic.
A 25-year-old member asked:

I'm 25 my bones ache.. have lots of headache migraines eye twitches ..body aches a lot no strength ..weak. no energy what should I do?

3 doctor answers6 doctors weighed in
Dr. James Marx
Pain Management 48 years experience
Need Testing: Sounds like some sort of electrolyte(minerals in your blood like sodium, potassium or calcium) disturbance. You need to see a doctor to get this sorted out asap.
A 28-year-old female asked:

Lower right abdominal pain, with hip tenderness accompanied by nausea and radiating lower back pain. Two endometriosis surgeries already and 6 months of lupron (leuprolide). Also had an appentectomy. Is the endo back!?

1 doctor answer2 doctors weighed in
Dr. Vivek Huilgol
Gastroenterology 35 years experience
Surg. complication?: It would appear either the original process continues unabated or there is a surgical complication. I suggest you see the original surgeon (probably your ob-gyn doc).
A 38-year-old female asked:

For several months I have been dizzy, vertigo issues, unable to think/cocentrate, experience blocked ears. Poor vision, nausea, feeling of burning up (no fever), occasional nausea, tingling in back, arms, legs. Extremely fatigued. Occasional metallic tast

4 doctor answers7 doctors weighed in
Dr. Martin Raff
Infectious Disease 56 years experience
See an ENT: You should be seen by an ENT or a neurologist as soon as possible and have this diagnosed. Sometimes it may be a condition involving the central nervous system. Please do and hope you are better soon.
Sturgis, SD
A 34-year-old female asked:

What could cause parethesia of the head, face, neck and left arm and leg? Ct/mri of the brain are normal. Cymbalta or nucynta (tapentadol) cause this? It's been constant for 3 weeks!

2 doctor answers3 doctors weighed in
Dr. Suzanne Rizkalla
Internal Medicine 36 years experience
Yes: It is cymbalta, (duloxetine) u should stop it first.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Sep 30, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.